MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 0; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 0; CEMENTLESS STEM
Catalog Number 01.18.130
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision for stem loosening, the patient had pain, at about 5 years and 11 months post primary, the surgeon revised the stem and head.The surgery was completed successfully.The stem was reported as undersized.
 
Additional Manufacturer Narrative
Batch review performed on 16 may 2024: lot 175311: (b)(4) items manufactured and released on 20-dec-2017.Expiration date: 2022-12-11.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical analysis performed by medical affairs department: a tha revision surgery was performed 6 years after the primary implant.The patient had complained of pain and performed a follow-up x-ray discovering loosening of the stem.Additionally, undersizing of the stem is reported as a cause of pain.The available x-ray image confirms this diagnosis, showing a mobilization of the stem (which is undersized) with a radiolucency line on the proximo-lateral aspect of the stem and the distal stem shifted towards the lateral cortical of the femur.Additionally, bone reabsorption of the greater trochanter and distal cortical thickening are visible.Aseptic loosening is a possible literature described complication after primary cementless hip arthroplasties and causes are often unknown.The specific reason of this failure cannot be determined, however the undersizing of the stem may have contributed.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 0
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19466538
Report Number3005180920-2024-00395
Device Sequence Number3566529
Product Code LZO
UDI-Device Identifier07630030804069
UDI-Public07630030804069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Catalogue Number01.18.130
Device Lot Number175311
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale